Introduction- Wegotyou

Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.

Where are you from (country)? USA

How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?) Reddit PFS forum

What is your current age, height, weight? 33, 5’11, 180

What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)? Finasteride

What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)? 1mg/day

What condition was being treated with the drug?
Hair loss

For how long did you take the drug (weeks/months/years)? I took fin for 5 months then took both fin and topical minoxidil for 2 subsequent months. So 7 months total on fin with the last 2 months having added topical minoxidil

How old were you, and WHEN (date) did you start the drug? 32, Nov 2020

How old were you when you quit, and WHEN (date) did you quit? Jun 2021

How did you quit (cold turkey or taper off)? Cold turkey

How long into your usage did you notice the onset of side effects? 7 months

What side effects did you experience that have yet to resolve since discontinuation?

Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.

Sexual
Loss of Libido / Sex Drive
Erectile Dysfunction
Complete Impotence
Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
Watery Ejaculate
Reduced Ejaculate
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility

Mental
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Confusion
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Suicidal Thoughts

Physical
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Pain
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Weight Gain
Gynecomastia (male breasts)
Muscle Wastage
Muscle Weakness
Joint Pain
Dry / Dark Circles under eyes

Misc
Prostate pain
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Hearing loss
Increased hair loss
Frequent urination
Lowered body temperature

Other (please explain)

What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug? Multiple supplements to no avail.

If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)? None

Anything not listed in the above questions you’d like to share about your experience?

Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.

Hi everyone,

Some may find my story reassuring and some may find it depressing so fair warning before reading on.

I wanted to express my gratitude and admiration for those of you on this forum that are managing to continue on with life as best you can. Your stories have kept me going which is why I decided to join and share my story in case it helps others.

I took oral fin for 5 months then took both oral fin and topical minoxidil for 2 subsequent months. So 7 months total on fin with the last 2 months having added topical minoxidil.

I immediately stopped everything 7 months in after experiencing smaller erections and flaccid shrinkage. Things got worse. Emotional bluntness, zombie like, lack of concentration, losing piano skills, zero libido, slight testicular shrinkage, severe ED, weight loss of 15 pounds with same diet but has stabilized for now (meat/poultry, beans and rice). I was on SSRIs for years but stopped for 6 months before starting finasteride.

Never saw a doctor because I’ve read they’re is little they can do unless you are open to TRT etc. I am now 6 weeks in and have recovered a bit except for penile/testicular shrinkage, ED (can only get erections laying on my back that go away instantly on standing-possibly due to venous leakage or penile tissue alteration or insufficient smooth muscle relaxation - don’t know for sure and doesn’t really matter since there’s no cure for these). I have crappy health insurance anyway.

My mental issues have cleared up except for constant anxiety about my ED so I’ve been exercising 4x a week to address this, (2 days light 2 mile runs and 2 days moderate weightlifting).

Considering my ED isn’t improving much except for slightly bigger erections, I’m resigned to relying on ED meds long-term which seem to help me for a few minutes to have sex. Although I’m avoiding sex out of fear I might not be able to perform and have no practice with ED meds as I was always able to perform in bed before fin. I also don’t feel great on slidenafil/viagra. Nothing life threatening just makes me feel weird.

I’ve tried a wide array of supplements but can’t say if they help. Sunlight exposure seems to help overall but who knows.

I’ll update in a month or so just in case someone is interested

Happy to answer any questions or offer emotional support. Feel free to message me. I want to be a help to anyone in need, it gives me purpose. I love how supportive this forum seems to be, you’re good guys and don’t deserve this.

3 Likes

Welcome to the forum, and I’m sorry to hear about your situation.

When you have some time, could you please help with our research efforts by completing the patient survey? You can do so by clicking the graph icon next to the search icon in the top right of your screen.

Best,
Mitch

waiting your update!